Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 155, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 24, 2013, 7:12 AM MST for Mohave County, Arizona. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2013, 7:12 AM MST (14:12 UTC)
- Expired
- Aug 24, 2013, 10:15 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 124 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 7:45 AM MST | FLASH FLOOD | 3 Ese Yucca, AZ | PUBLIC REPORTS BOULDERS WASHED ONTO ROAD NEAR ALAMO ROAD AND BORIANA MINE ROAD IN YUCCA |
| Aug 24, 9:00 AM MST | FLASH FLOOD | 7 Ese Yucca (C6399), AZ | ALAMO ROAD SOUTH OF YUCCA DAMAGED BY FLASH FLOOD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 2.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951
WGUS55 KVEF 241412
FFWVEF
AZC015-241715-
/O.NEW.KVEF.FF.W.0155.130824T1412Z-130824T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
712 AM MST SAT AUG 24 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 1015 AM MST.
* AT 708 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS EXTENDING FROM YUCCA ACROSS THE
SOUTHERN HUALAPAI MOUNTAINS TO HIGHWAY 93 TO WIKIEUP. THE
THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 15 TO 20 MPH BUT
ADDITIONAL STORMS CAN BE EXPECTED TO DEVELOP TO THE SOUTH AND WEST.
* LOCATIONS IMPACTED INCLUDE...
YUCCA AND WIKIEUP.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 2 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3474 11448 3510 11403 3490 11362 3466 11352
3466 11443
$$
JA3 follow-up statements
108
WGUS75 KVEF 241507
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
807 AM MST SAT AUG 24 2013
AZC015-241715-
/O.CON.KVEF.FF.W.0155.000000T0000Z-130824T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
807 AM MST SAT AUG 24 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM MST FOR
SOUTH CENTRAL MOHAVE COUNTY...
AT 755 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE SOUTHERN
END OF THE HUALAPAI MOUNTAINS. THIS STORM WAS LOCATED 17 MILES EAST
OF YUCCA...OR 16 MILES NORTHWEST OF WIKIEUP...AND WAS MOVING
NORTHEAST AT 15 MPH.
BETWEEN 1 AND 3 INCHES OF RAIN IS ESTIMATED TO HAVE FALLEN OVER THE
AREA FROM JUST EAST OF YUCCA AND ACROSS THE SOUTHERN HALF OF THE
HUALAPAI MOUNTAINS. WASHES ON THE WEST FACING AND EAST FACING SLOPES
OF THE SOUTHERN HUALAPAI MOUNTAINS WILL BE RUNNING HIGH. THIS WILL
LIKELY IMPACT ALAMO CROSSING ROAD AS WATER FLOWS TOWARD THE
SACRAMENTO WASH WHICH PARALLELS I-40 ON THE WEST SIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3468 11375 3466 11443 3474 11448 3510 11403
3494 11370
$$
JA086
WGUS75 KVEF 241610
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
910 AM MST SAT AUG 24 2013
AZC015-241715-
/O.CON.KVEF.FF.W.0155.000000T0000Z-130824T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
910 AM MST SAT AUG 24 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM MST/1015 AM
PDT/ FOR SOUTH CENTRAL MOHAVE COUNTY...
AT 908 AM MST...THE PUBLIC REPORTED DAMAGE TO ALAMO ROAD SOUTH OF
YUCCA DUE TO FLASH FLOODING. LARGE BOULDERS WERE WASHED INTO THE
ROAD. RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN STILL IN THE
AREA JUST SOUTH AND EAST OF YUCCA. THESE STORM WERE MOVING NORTHEAST
AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
YUCCA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 2 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3468 11375 3466 11443 3474 11448 3510 11403
3494 11370
$$
JH814
WGUS75 KVEF 241719
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1019 AM MST SAT AUG 24 2013
AZC015-241728-
/O.EXP.KVEF.FF.W.0155.000000T0000Z-130824T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
1019 AM MST SAT AUG 24 2013
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL MOHAVE
COUNTY...
RAINFALL HAS BEEN DECREASING IN THE WARNING AREA AROUND YUCCA.
FLOODING FROM EARLIER HEAVY RAIN SHOULD BE SUBSIDING. THERE IS
POTENTIAL FOR MORE HEAVY RAIN LATER TODAY.
LAT...LON 3468 11375 3466 11443 3474 11448 3510 11403
3494 11370
$$
JHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 4:00 AM MST, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 24, 4:00 AM MST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
400 AM PDT SAT AUG 24 2013
.SYNOPSIS...THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS ACROSS PORTIONS OF CLARK...MOHAVE...LINCOLN...AND
EASTERN SAN BERNARDINO COUNTIES TODAY. MOISTURE FROM TROPICAL STORM
IVO WILL THEN PUSH NORTH ACROSS MUCH OF THE AREA AND RESULT IN A
SIGNIFICANT RAIN EVENT SUNDAY INTO MONDAY. THE HIGHEST THREAT OF
HEAVY RAIN WILL BE OVER MOHAVE...CLARK...LINCOLN AND EASTERN SAN
BERNARDINO COUNTIES.
&&
.SHORT TERM...THROUGH SUNDAY NIGHT...THUNDERSTORMS ARE EXPECTED
AGAIN TODAY ACROSS MOHAVE...CLARK...LINCOLN AND EASTERN SAN
BERNARDINO COUNTIES...WITH ISOLATED TO SCATTERED COVERAGE THIS
AFTERNOON INTO THE EVENING. UPPER LEVEL DIFFLUENCE OVER EASTERN
CLARK...LINCOLN...AND MOHAVE COUNTIES MAY KEEP ISOLATED STORMS GOING
THROUGH MIDNIGHT. MODELS CONTINUE TO SHOW GOOD CONTINUITY AND
AGREEMENT IN BRINGING TROPICAL STORM IVO NORTH JUST WEST OF BAJA BY
TONIGHT AND SUNDAY WHICH WILL RESULT IN A SIGNIFICANT MOISTURE
INCREASE BEGINNING LATE TONIGHT. THIS MOISTURE COMBINED WITH
FAVORABLE UPPER LEVEL DYNAMICS WILL RESULT IN WIDESPREAD SHOWERS
WITH PERIODS OF MODERATE RAIN AND EMBEDDED THUNDERSTORMS OVER
MOHAVE...CLARK...LINCOLN AND EASTERN SAN BERNARDINO COUNTIES. SOME
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN WITH INTENSE RAINFALL
RATES...AND THE THREAT OF FLASH FLOODING WILL BE INCREASED
SIGNIFICANTLY SUNDAY.
.LONG TERM...MONDAY THROUGH FRIDAY...THERE IS GOOD AGREEMENT AMONG
THE GFS AND ECMWF THAT THE REMNANTS OF TROPICAL STORM IVO WILL BE
PULLED OVER NORTHERN BAJA EARLY MONDAY MORNING THEN ACROSS SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA DURING THE DAY.
THEY BOTH INDICATE THERE WILL STILL BE CONSIDERABLE DIVERGENCE ALOFT
ASSOCIATED WITH THE JET EXTENDING ACROSS CENTRAL AND NORTHEAST
NEVADA. THIS SHOULD CONTINUE TO SUPPORT EXTENSIVE SHOWERS WITH SOME
EMBEDDED THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN MUCH OF THE
DAY IN THE FLASH FLOOD WATCH AREA. THE REMNANT MID AND HIGH LEVEL
CLOUDS WILL MOVE OFF TO THE NORTH MONDAY NIGHT AND TUESDAY MORNING
AND SHOULD BEGIN TO ALLOW MORE SURFACE HEATING TO OCCUR EACH
AFTERNOON TUESDAY AND WEDNESDAY. MEANWHILE...HIGH DEWPOINTS AND PWAT
VALUES AROUND 1.25-1.50 INCHES WILL REMAIN AND LEAD TO A SLIGHT
CHANCE OR CHANCE OF THUNDERSTORMS EACH DAY OVER OVER ALL BUT
INYO...ESMERALDA AND CENTRAL NYE COUNTIES WHERE DRY SOUTHWEST FLOW
WILL PERSIST. THE PATTERN WILL CHANGE BY THURSDAY AS THE CENTRAL
PLAINS HIGH MIGRATES WESTWARD. THE ECMWF INDICATES A FAIRLY
PRONOUNCED INVERTED TROUGH LIFTING FROM NORTHWEST MEXICO UP THROUGH
SOUTHERN NEVADA THURSDAY WHICH WOULD BRING CONSIDERABLE MOISTURE
WITH IT. THE GFS DOES NOT REALLY INDICATE THIS YET BUT POPS WERE
EXPANDED TO THE NORTHWEST A LITTLE THURSDAY AND FRIDAY TO MAKE
ALLOWANCE FOR THE ECMWF SOLUTION. LITTLE CHANGE WAS NEEDED TO
TEMPERATURES WITH HIGHS REBOUNDING BACK TO NORMAL BY WEDNESDAY.
.AVIATION...FOR MCCARRAN...THERE IS A CHANCE FOR THUNDERSTORMS TO
DEVELOP OVER THE SURROUNDING HIGHER TERRAIN TODAY...WITH A SLIGHT
CHANCE KLAS MAY SEE A STORM BY MID TO LATE AFTERNOON...RESULTING IN
BRIEF HEAVY RAIN AND GUSTY WINDS. OTHERWISE WINDS WILL REMAIN UNDER
10KTS WITH CT CLOUDS 10-14K FEET. OVERNIGHT...CLOUDS WILL DIMINISH
WITH WINDS TURNING SOUTHWEST AROUND 8KTS. SHOWERS AND THUNDERSTORMS
ARE LIKELY ON SUNDAY...WITH PERIODS OF MODERATE TO HEAVY RAIN
POSSIBLE THROUGHOUT THE DAY. CIGS MAY DROP TO AS LOW AS 4-5KFT
DURING PERIODS OF MORE INTENSE PRECIPITATION.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED AGAIN TODAY OVER THE SOUTHERN HALF OF THE AREA INCLUDING
SAN BERNARDINO...CLARK...MOHAVE...LINCOLN AND SOUTHERN INYO. BRIEF
HEAVY RAIN AND GUSTY WINDS UP TO 45 MPH MAY ACCOMPANY STORMS.
SHOWERS/STORMS ARE LIKELY ON SUNDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
NVZ015>022.
AZ...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
AZZ001>003-036.
CA...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
CAZ523>527.
&&
KENNEDY/ADAIR
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Aug 24, 4:24 AM MST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 424 AM PDT SAT AUG 24 2013 AZZ001>003-036-CAZ522>527-NVZ015>022-250700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 424 AM PDT SAT AUG 24 2013 /424 AM MST SAT AUG 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER MOHAVE COUNTY TODAY WITH MORE ISOLATED COVERAGE OVER CLARK AND EASTERN SAN BERNARDINO COUNTIES. LOCALIZED HEAVY RAIN AND ASSOCIATED FLASH FLOODING WILL BE THE MAIN HAZARDS THOUGH WIND GUSTS WILL ALSO BE POSSIBLE WITH A FEW STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TROPICAL STORM IVO WILL MOVE UP THE WEST COAST OF SOUTHERN BAJA AND LIKELY INDUCE A SIGNIFICANT INCREASE IN MOISTURE BY SUNDAY. THIS WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN. THE TROPICAL STORM IS EXPECTED TO DISSIPATE AS IT MOVES NORTH OF THE BAJA SPUR...BUT MOST OF THE MOISTURE WITH IT WILL BE PULLED ACROSS THE TRI- STATE AREA MONDAY. THIS WILL INCREASE THE POTENTIAL FOR FLASH FLOODING SUNDAY INTO MONDAY...MAINLY ACROSS CLARK... SOUTHERN NYE...MOHAVE AND SAN BERNARDINO COUNTIES WHERE A FLASH FLOOD WATCH IS IN EFFECT SUNDAY MORNING THROUGH MONDAY EVENING. ONCE IN PLACE...MOIST AND UNSTABLE AIR WILL LINGER TUESDAY THROUGH FRIDAY FOR A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY WITH LOCALIZED HEAVY RAIN SHOWERS AND FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AND MONDAY IN CLARK...SOUTHERN NYE...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES. MEANWHILE... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>521-NVZ014-250700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY- 424 AM PDT SAT AUG 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS WESTERN SAN BERNARDINO...SOUTHEAST INYO AND CENTRAL NYE COUNTIES SUNDAY AND MONDAY BUT THE HEAVIEST PRECIPITATION IS EXPECTED TO REMAIN EAST OF THESE AREAS. LOCALIZED HEAVY RAIN AND FLASH FLOOD WILL STILL BE A POSSIBILITY. A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN OVER THESE AREAS THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 6:24 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 24, 8:39 AM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 24, 9:00 AM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 24, 12:37 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.